Alert archive / Texas / Heat Advisories in 2016
Heat Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 18, 2016, 2:18 AM MDT for Eddy County, New Mexico; Loving County, Pecos County, Ward County, Texas. It took effect at Jun 18, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 2:18 AM MDT (08:18 UTC)
- In effect from
- Jun 18, 2016, 12:00 PM MDT
- Expired
- Jun 18, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Loving County, TX, Pecos County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 121 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 3320 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
280 WWUS74 KMAF 180818 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 AM CDT SAT JUN 18 2016 ...HEAT ADVISORY IN EFFECT THIS AFTERNOON ALONG AND WEST OF THE PECOS RIVER... .AN UPPER RIDGE CONTINUES TO BUILD OVER THE AREA WITH VERY HOT CONDITIONS DEVELOPING AGAIN LATER THIS AFTERNOON. HIGH TEMPERATURES TODAY WILL REACH NEAR 100 IN THE MOUNTAINS AND NEAR 110 ALONG THE RIO GRANDE AND PECOS RIVERS. TEMPERATURES WILL COOL BELOW ADVISORY LEVELS TO BEGIN THE NEW WEEK. NMZ027-028-TXZ057>059-067-074-075-079>081-258-190200- /O.NEW.KMAF.HT.Y.0002.160618T1800Z-160619T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE...MONAHANS... ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 318 AM CDT SAT JUN 18 2016 /218 AM MDT SAT JUN 18 2016/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... * TEMPERATURE...AFTERNOON HIGHS NEAR 100 DEGREES IN THE MOUNTAINS AND NEAR 110 DEGREES ALONG THE RIO GRANDE AND PECOS RIVERS. * IMPACTS...PERSONS THAT MUST BE OUTSIDE SHOULD LESSEN THEIR ACTIVITY...DRINK PLENTY OF WATER...TAKE FREQUENT BREAKS AND WEAR LIGHT COLORED CLOTHING. STRENUOUS ACTIVITIES SHOULD BE REDUCED...ELIMINATED...OR RESCHEDULED TO THE COOLEST TIME OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ R.HLUCHAN
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 18, 2:18 AM MDT, 0 minutes earlier.
Area forecast discussion, Jun 18, 2:18 AM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
318 AM CDT SAT JUN 18 2016
.DISCUSSION...
Another very hot day is in store for us this afternoon before
cooler temperatures arrive early next week. An upper ridge
continues to strengthen over NM while also shifting slowly north.
Afternoon highs yesterday reached near 110 along the Rio Grande
and Pecos Rivers, and 100 to 105 elsewhere. Little change is
expected today as mid level heights slowly rise while 850 mb
temperatures cool slightly. These factors will offset each other
and temperatures this afternoon will likely be very similar to
yesterday. The Heat Advisory worked out well yesterday along and
west of the Pecos River and will go ahead with another one today
given similar conditions. Temperatures were a little cooler
across the Permian Basin, likely due to the green-up that has
occurred from the heavy rain over the past week. An isolated storm
occurred over the Big Bend Friday, but increasing heights today
should keep any convection at bay. Models are hinting at a
disturbance moving south close to the eastern areas tonight. Will
keep PoPs low and mostly confined the the Western Low Rolling
Plains for now, but this week need to be watched.
The upper ridge is forecast to flatten out across the Plains
beginning Sunday allowing for an inverted trough to move west across
TX. Unfortunately, this won't bring widespread precipitation, but
increased moisture will lead to cooler afternoon temperatures to
start off the new week. Highs Sunday will cool about 5 to 7 degrees
from what we will see today. By Monday and Tuesday, afternoon
temperatures may have trouble reaching 90 degrees in the mountains
and parts of the Permian Basin. We could see a little better chance
for rain these two days as the inverted trough passes by, but by
midweek the core of the upper high reasserts itself over TX. This
will bring back dry conditions and the very hot temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 96 70 93 69 / 0 10 0 0
Carlsbad 108 69 98 69 / 0 0 0 0
Dryden 103 75 97 74 / 0 0 20 10
Fort Stockton 105 71 95 70 / 0 0 20 0
Guadalupe Pass 100 72 91 69 / 0 0 0 10
Hobbs 102 66 95 66 / 0 0 0 0
Marfa 99 61 88 61 / 0 0 20 0
Midland Intl Airport 103 74 96 71 / 0 10 0 0
Odessa 103 74 95 72 / 0 10 0 0
Wink 105 72 98 71 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Heat Advisory from noon today to 8 PM MDT this evening for Eddy
County Plains-Guadalupe Mountains of Eddy County.
TX...Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 9 PM
CDT /8 PM MDT/ this evening for Big Bend Area-Davis/Apache
Mountains Area-Guadalupe Mountains-Loving-Marfa Plateau-
Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
Van Horn and Highway 54 Corridor-Ward.
&&
67/29Hazardous weather outlook, Jun 18, 2:12 AM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 AM CDT SAT JUN 18 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 312 AM CDT SAT JUN 18 2016 /212 AM MDT SAT JUN 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS, GUADALUPE MOUNTAINS, UPPER TRANS PECOS AND ALONG THE RIO GRANDE RIVER. IT WILL BE HOT AREAWIDE, SO IF PLANNING ON BEING OUTDOORS, TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT OVER THE WESTERN LOW ROLLING PLAINS AND INTO THE PERMIAN BASIN. STRONG WINDS COULD OCCUR WITH THESE STORMS, ALONG WITH FREQUENT LIGHTING STRIKES AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 18, 2:13 AM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 AM CDT SAT JUN 18 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... DRYDEN...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 313 AM CDT SAT JUN 18 2016 /213 AM MDT SAT JUN 18 2016/ ...VERY HOT TEMPERATURES WILL CONTINUE TODAY... AN UPPER RIDGE WILL FURTHER STRENGTHEN OVER THE SW US TODAY BRINGING VERY HOT TEMPERATURES AND DRY CONDITIONS TO OUR AREA. HIGHS WILL RANGE FROM NEAR 100 IN THE HIGHER TERRAIN...100 TO 105 DEGREES ACROSS THE PERMIAN BASIN...SOUTHEAST NEW MEXICO AND THE LOWER TRANS PECOS...AND 105 TO 112 DEGREES ALONG THE RIO GRANDE AND UPPER TRANS PECOS. TEMPERATURES WILL COOL SLIGHTLY BY THE BEGINNING OF NEXT WEEK AS MOISTURE INCREASES FROM THE EAST. LONG RANGE FORECAST MODELS ARE INDICATING WIDESPREAD 100'S RETURNING BY THE END OF NEXT WEEK. HERE ARE SOME TIPS FOR PREVENTING HEAT-RELATED ILLNESS... * LIMIT YOUR OUTDOOR ACTIVITY TO MORNING AND EVENING HOURS * TRY TO REST OFTEN IN SHADY AREAS * DRINK PLENTY OF LIQUIDS AND AVOID ALCOHOL AND CAFFEINATED BEVERAGES * WEAR LIGHTWEIGHT...LIGHT-COLORED...LOOSE-FITTING CLOTHING * PROTECT YOURSELF FROM THE SUN BY WEARING A HAT AND SUNGLASSES AND BY PUTTING ON SUNSCREEN OF SPF 15 OR HIGHER * NEVER LEAVE ANYONE (INCLUDING PETS) IN A CLOSED, PARKED VEHICLE * CHECK REGULARLY ON THE YOUNG AND ELDERLY. R.HLUCHAN
Nearby
Heat Advisories in Texas, 2016Heat Advisories in New Mexico, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.